Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 48, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 24, 2015, 5:52 PM MST for Cochise County, Arizona. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2015, 5:52 PM MST (00:52 UTC)
- Expired
- Jul 24, 2015, 6:15 PM MST
- In force
- 23 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 143 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 0.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 2558 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
195
WUUS55 KTWC 250052
SVRTWC
AZC003-250115-
/O.NEW.KTWC.SV.W.0048.150725T0052Z-150725T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
552 PM MST FRI JUL 24 2015
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL COCHISE COUNTY IN SOUTHEASTERN ARIZONA...
* UNTIL 615 PM MST
* AT 551 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED OVER PORTAL...AND MOVING NORTH AT 15 TO 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
PORTAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3184 10906 3184 10916 3183 10916 3199 10921
3199 10906
TIME...MOT...LOC 0051Z 173DEG 28KT 3192 10911
$$1 follow-up statement
858
WWUS55 KTWC 250113
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
613 PM MST FRI JUL 24 2015
AZC003-250123-
/O.EXP.KTWC.SV.W.0048.000000T0000Z-150725T0115Z/
COCHISE AZ-
613 PM MST FRI JUL 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COCHISE COUNTY
WILL EXPIRE AT 615 PM MST...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED
NORTHOF PORTAL. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3184 10906 3184 10916 3183 10916 3199 10921
3199 10906
TIME...MOT...LOC 0106Z 173DEG 28KT 3192 10911
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:35 PM MST, 3 hours 17 minutes earlier.
Area forecast discussion, Jul 24, 2:35 PM MST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 235 PM MST FRI JUL 24 2015 .SYNOPSIS...ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE EASTERN HALF OF SOUTHEAST ARIZONA THROUGH THE EARLY EVENING HOURS BEFORE DISSIPATING. MOST STORMS WILL THEN RETREAT CLOSER TO THE INTERNATIONAL BORDER AND EASTERN AREAS OVER THE WEEKEND BEFORE ANOTHER STRONG UPSWING IN ACTIVITY OCCURS NEXT WEEK. && .DISCUSSION...ISOLATED SHOWERS/THUNDERSTORMS CURRENTLY ONGOING OVER PORTIONS OF SANTA CRUZ...COCHISE...EASTERN PIMA AND NORTHERN GREENLEE COUNTIES. CONVECTION HAS STRUGGLED TO GET GOING TODAY. DRIER AIR HAS BEGUN TO ADVECT IN...ALONG WITH SOME WARMER AIR ALOFT AT THE MID LEVELS DUE TO CLOSER PROXIMITY OF THE UPPER HIGH. DUE TO LACK OF SHOWER/STORM ACTIVITY...HAVE DECIDED TO TRIM BACK POPS THIS EVENING...WITH ISOLATED POPS FROM TUCSON NORTH AND WEST AND LOW END SCATTERED POPS FOR AREAS SOUTH/SOUTHEAST OF TUCSON ALONG THE INTERNATIONAL BORDER BETWEEN DOUGLAS AND NOGALES. OTHERWISE...DECREASED SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED OVER THE WEEKEND AS PW VALUES CONTINUE TO LOWER AND WARMER AIR AT THE MID LEVELS LIMITS MOST OF THE CONVECTION TO SOUTHERN/SOUTHEAST AREAS ALONG THE INTERNATIONAL BORDER. WITH LESS MOISTURE...CLOUDS AND PRECIPITATION THIS WEEKEND...DAYTIME TEMPERATURES WILL WARM SEVERAL DEGREES...WITH HIGH TEMPERATURES TOPPING OUT AT 100-102 DEGREES IN THE TUCSON METRO AREA. THE UPPER HIGH THEN SHIFTS BACK EAST INTO THE SOUTHERN PLAINS NEXT WEEK. THIS WILL RESULT IN STRONGER SOUTH/SOUTHEASTERLY FLOW ACROSS THE REGION AS WELL AS SLIGHTLY COOLER TEMPERATURES AT MID LEVELS. THIS COMBINED WITH THE MODELS SHOWING SOME EMBEDDED DISTURBANCES ROTATING UNDER THE HIGH AND INTO OUR AREA WILL LEAD TO INCREASING PRECIPITATION CHANCES NEXT WEEK. DAYTIME HIGH TEMPERATURES WILL MODERATE NEXT WEEK IN RESPONSE TO INCREASING MOISTURE AND CLOUDS... WITH READINGS FALLING A COUPLE OF DEGREES BELOW NORMAL BY MID-WEEK. && .AVIATION...VALID THRU 26/00Z. SCT-BKN CLOUDS AT 5-8K FT AGL WITH ISO-SCT SHRA/TSRA THROUGH 25/03Z...WITH INTERNATIONAL BORDER LOCATIONS INCLUDING KOLS/KDUG/KALK SEEING THE MOST ACTIVITY. BRIEF MVFR CONDITIONS AND VRB WIND GUSTS TO 35 KTS POSSIBLE IN AND AROUND THE STRONGER TSRA. OUTSIDE OF STORM INFLUENCE...SFC WINDS WILL FOLLOW NORMAL DIURNAL TRENDS WITH SPEEDS MAINLY LESS THAN 12 KTS. OVERNIGHT ISO-SCT -SHRA WITH A FEW EMBEDDED -TSRA PSBL. AS DRIER AIR MOVES IN SATURDAY... COVERAGE OF ISO-SCT SHRA/TSRA WILL MAINLY BE TO THE SOUTH AND EAST OF KTUS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...AMPLE MOISTURE WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS INTO THIS EVENING MAINLY TO THE SOUTH AND EAST OF TUCSON. A SLIGHT DRYING TREND THIS WEEKEND WILL LIMIT PRECIPITATION A BIT...WITH ISOLATED TO SCATTERED ACTIVITY OCCURRING MAINLY ACROSS SOUTHEASTERN AREAS AND IN THE WHITE MOUNTAINS. MORE WIDESPREAD SHOWERS AND THUNDERSTORMS ARE THEN LIKELY ESPECIALLY TUESDAY THROUGH THURSDAY IN CONJUNCTION WITH ANOTHER INFLUX OF MOISTURE FROM THE SOUTHEAST. 20-FT WINDS WILL GENERALLY BE TERRAIN DRIVEN AND LESS THAN 15 MPH...WITH THE EXCEPTION OF SOME AFTERNOON GUSTINESS DUE TO DAYTIME HEATING. AREAS IN AND AROUND STRONGER THUNDERSTORMS COULD SEE VARIABLE WIND GUSTS OF 40 TO 45 MPH. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Jul 24, 5:31 PM MST, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 531 PM MST FRI JUL 24 2015 AZZ508-512-250100- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT AZ- 531 PM MST FRI JUL 24 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COCHISE COUNTY UNTIL 600 PM MST... AT 529 PM MST...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS ALONG THE EASTERN SLOPES OF THE CHIRICAHUA MOUNTAINS. THESE STORMS WERE MOVING TO THE NORTH AROUND 10 TO 15 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PARADISE AND PORTAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3163 10922 3200 10926 3201 10905 3163 10906 TIME...MOT...LOC 0029Z 183DEG 18KT 3172 10909
Special weather statement, Jul 24, 5:47 PM MST, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 547 PM MST FRI JUL 24 2015 AZZ507-508-513-250115- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ- UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 547 PM MST FRI JUL 24 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COCHISE COUNTY UNTIL 615 PM MST... AT 545 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER PALOMINAS...MOVING NORTHWEST AT 10 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM ALONG WITH VERY HEAVY RAIN WITH RATES APPROACHING ONE INCH PER HOUR. LOCATIONS IMPACTED INCLUDE... NICKSVILLE...PALOMINAS...RAMSEY CANYON PRESERVE AND HEREFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3148 11034 3158 11005 3134 10996 3133 11020 TIME...MOT...LOC 0045Z 140DEG 9KT 3137 11008 CARLAW
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 5:47 PM MST | Special Weather Statement | TWC | 28 min | |
| Jul 24, 6:18 PM MST | Areal Flood Advisory | TWC | Cochise | 117 min |
| Jul 24, 7:02 PM MST | Special Weather Statement | TWC | Cochise | 28 min |
| Jul 24, 7:40 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.